Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 144, NWS Pueblo, CO

July 16, 2014Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 16, 2014, 7:28 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2014, 7:28 PM MDT (01:28 UTC)
Expired
Jul 16, 2014, 8:15 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WUUS55 KPUB 170128
SVRPUB
COC055-071-101-170215-
/O.NEW.KPUB.SV.W.0144.140717T0128Z-140717T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 727 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  NORTHEAST OF WALSENBURG...OR 37 MILES SOUTH OF PUEBLO...MOVING
  SOUTH AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AGUILAR...MODEL AND TYRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3782 10477 3788 10438 3735 10408 3726 10472
TIME...MOT...LOC 0127Z 354DEG 44KT 3772 10459 

HAIL...1.00IN
WIND...60MPH

$$

KAM
3 follow-up statements
874 
WWUS55 KPUB 170142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED JUL 16 2014

COC101-170151-
/O.CAN.KPUB.SV.W.0144.000000T0000Z-140717T0215Z/
PUEBLO CO-

742 PM MDT WED JUL 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUEBLO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3776 10474 3782 10439 3735 10408 3726 10472
TIME...MOT...LOC 0141Z 348DEG 33KT 3765 10455 

$$

COC055-071-170215-
/O.CON.KPUB.SV.W.0144.000000T0000Z-140717T0215Z/
LAS ANIMAS CO-HUERFANO CO-
742 PM MDT WED JUL 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES...

AT 741 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
WALSENBURG...OR 33 MILES NORTH OF TRINIDAD...MOVING SOUTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AGUILAR...MODEL AND TYRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3776 10474 3782 10439 3735 10408 3726 10472
TIME...MOT...LOC 0141Z 348DEG 33KT 3765 10455 

HAIL...1.00IN
WIND...60MPH

$$

KAM
887 
WWUS55 KPUB 170156
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT WED JUL 16 2014

COC055-071-170215-
/O.CON.KPUB.SV.W.0144.000000T0000Z-140717T0215Z/
LAS ANIMAS CO-HUERFANO CO-
756 PM MDT WED JUL 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES...

AT 756 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES EAST OF
WALSENBURG...OR 32 MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT 20
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AGUILAR...MODEL AND TYRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3771 10469 3782 10439 3735 10408 3726 10472
TIME...MOT...LOC 0156Z 333DEG 17KT 3764 10445 

HAIL...1.00IN
WIND...60MPH

$$

KAM
585 
WWUS55 KPUB 170206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT WED JUL 16 2014

COC055-071-170215-
/O.CON.KPUB.SV.W.0144.000000T0000Z-140717T0215Z/
LAS ANIMAS CO-HUERFANO CO-
806 PM MDT WED JUL 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...

AT 806 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
TYRONE...OR 24 MILES NORTH OF TRINIDAD...MOVING SOUTH AT 50 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AGUILAR...MODEL AND TYRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3761 10462 3772 10432 3735 10408 3726 10472
TIME...MOT...LOC 0206Z 353DEG 44KT 3752 10443 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:49 PM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 16, 3:49 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT WED JUL 16 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 350 PM MDT WED JUL 16 2014

WILL KEEP THIS BRIEF DUE TO ONGOING SEVERE AND FLOOD CONDITIONS.
FORECAST DISTRICT TO REMAIN ACTIVE INTO THURSDAY(...ESPECIALLY
FROM THIS AFTERNOON INTO TONIGHT) AS CONTINUED HIGH PRECIPITABLE
WATERS INTERACT WITH INCOMING UPPER DISTURBANCE.

IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE...
FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS AT TIMES FROM THIS
AFTERNOON INTO TONIGHT.

STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING FLASH
FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND LOCATIONS
THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION SINCE
FRIDAY...THEREFORE WILL CONTINUE WITH FLASH FLOOD WATCH UNTIL
MIDNIGHT TONIGHT. ALSO...NEAR TO BELOW SEASONAL MAXIMUM
TEMPERATURES ARE ANTICIPATED OVER MOST LOCATIONS THURSDAY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 350 PM MDT WED JUL 16 2014

WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WEATHER.

THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND
FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN
COLORADO. ISOLATED PRIMARILY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

MAXIMUM TEMPERATURES CLIMBING TO ABOVE MID TO LATE JULY
CLIMATOLOGICAL AVERAGES ARE ANTICIPATED FROM FRIDAY INTO NEXT
WEDNESDAY WITH MAXIMUM TEMPERATURES(OVER EASTERN SECTIONS OF THE
CWFA) CLIMBING INTO THE 90S AND CHALLENGING THE CENTURY MARK AT
TIMES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 350 PM MDT WED JUL 16 2014

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO IMPACT THE
KALS...KCOS AND KPUB TAF SITES AT TIMES FROM THIS AFTERNOON INTO
TONIGHT...CAPABLE OF PRODUCING PERIODS OF MVFR/IFR CONDITIONS AS
WELL AS THE POTENTIAL FOR LOCALLY HEAVY RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ067-068-
070>089-093>099.

&&
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT WED JUL 16 2014

COZ058>089-093>099-171700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP
OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER
ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC
MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH
MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND
OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY
STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL
OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL
GENERALLY SMALLER THAN PENNIES.

IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE
THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN
COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60
MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY
ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL
BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 16, 5:23 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       3 NE MANITOU SPRINGS    38.88N 104.87W
07/16/2014  M0.73 INCH       EL PASO            CO   TRAINED SPOTTER

&&

28
Local storm report, Jul 16, 5:25 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       4 W ELLICOTT            38.84N 104.46W
07/16/2014  M0.55 INCH       EL PASO            CO   TRAINED SPOTTER

            25 MINUTE DURATION. FEW PEASIZE HAIL.

&&

RMG
Special weather statement, Jul 16, 5:27 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
527 PM MDT WED JUL 16 2014

COZ094-099-170015-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
527 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
WESTERN BACA COUNTIES UNTIL 615 PM MDT...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF BRANSON...OR 32 MILES NORTH
OF DES MOINES...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3700 10372 3728 10392 3764 10337 3733 10308
TIME...MOT...LOC 2327Z 236DEG 25KT 3722 10371

KAM
Special weather statement, Jul 16, 6:04 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT WED JUL 16 2014

COZ079-083-086-170030-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
604 PM MDT WED JUL 16 2014

...SPECIAL WEATHER STATEMENT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORENCE...OR 25 MILES WEST OF PUEBLO...
MOVING SOUTHEAST AT 40 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEAST
FREMONT COUNTY AND WEST CENTRAL PUEBLO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3832 10518 3843 10502 3827 10480 3814 10497
      3822 10506
TIME...MOT...LOC 0003Z 309DEG 33KT 3833 10507

28
Local storm report, Jul 16, 6:19 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             2 WNW ROCKY FORD        38.06N 103.75W
07/16/2014  M1.00 INCH       OTERO              CO   TRAINED SPOTTER

&&

RMG
Special weather statement, Jul 16, 6:30 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT WED JUL 16 2014

COZ093-094-170100-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
630 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS AND
SOUTHEASTERN OTERO COUNTIES UNTIL 700 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWINK...OR 8 MILES WEST OF LA JUNTA...MOVING
SOUTH AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...TIMPAS AND HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3806 10388 3806 10349 3747 10340 3747 10394
TIME...MOT...LOC 0030Z 358DEG 38KT 3794 10368

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:04 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 16, 6:16 PM MDTFlash Flood WarningPUBCrowley, Otero3 hr
Jul 16, 6:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 16, 6:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo50 min
Jul 16, 7:22 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 7:33 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 7:36 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 16, 7:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 16, 8:05 PM MDTSpecial Weather StatementPUBSaguache25 min
Jul 16, 8:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Jul 16, 8:15 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr
Jul 16, 8:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 8:59 PM MDTSpecial Weather StatementPUBLas Animas16 min
Jul 16, 9:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 16, 9:41 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 16, 10:01 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 16, 10:17 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 16, 10:41 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero, Pueblo3 hr
Jul 17, 12:17 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 17, 12:37 AM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Jul 17, 1:22 AM MDTRiver Flood WarningPUBPueblo36 hr
Jul 17, 6:38 AM MDTRiver Flood WarningPUBOtero67 hr
Jul 17, 4:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 17, 5:03 PM MDTSpecial Weather StatementPUBChaffee27 min
Jul 17, 5:58 PM MDTSpecial Weather StatementPUBCuster32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.